Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 36, NWS Jackson, MS

March 4, 2025Clarke County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 4, 2025, 6:19 PM CST for Clarke County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 6:19 PM CST (00:19 UTC)
Expired
Mar 4, 2025, 6:49 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 6:30 PM CSTTSTM WND DMG5 Nnw Mannassa, MSScattered trees down in the county.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:22 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-177 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

212 
WFUS54 KJAN 050019
TORJAN
MSC023-050115-
/O.NEW.KJAN.TO.W.0036.250305T0019Z-250305T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
619 PM CST Tue Mar 4 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Central Clarke County in east central Mississippi...

* Until 715 PM CST.

* At 618 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Quitman, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Middleton and Sykes around 625 PM CST.
  Snell around 635 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3201 8846 3191 8877 3205 8887 3223 8851
      3223 8843
TIME...MOT...LOC 0018Z 240DEG 36KT 3202 8874 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DB
2 follow-up statements
663 
WWUS54 KJAN 050036
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
636 PM CST Tue Mar 4 2025

MSC023-050115-
/O.CON.KJAN.TO.W.0036.000000T0000Z-250305T0115Z/
Clarke MS-
636 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHEASTERN CLARKE COUNTY...

At 636 PM CST, a severe thunderstorm capable of producing a tornado
was located over Sykes, or 10 miles northeast of Quitman, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Snell around 640 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3209 8845 3202 8859 3213 8864 3222 8851
      3223 8843
TIME...MOT...LOC 0036Z 240DEG 36KT 3211 8856 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DB
834 
WWUS54 KJAN 050049
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
649 PM CST Tue Mar 4 2025

MSC023-050058-
/O.CAN.KJAN.TO.W.0036.000000T0000Z-250305T0115Z/
Clarke MS-
649 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR NORTHEASTERN CLARKE COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 3209 8845 3202 8859 3213 8864 3222 8851
      3223 8843
TIME...MOT...LOC 0042Z 240DEG 36KT 3217 8843 

$$

DB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 4, 4:04 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 4, 4:04 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
404 PM CST Tue Mar 4 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 251 PM CST Tue Mar 4 2025

Remainder of the afternoon through Friday: The squall line and
associated severe weather threat will be exiting eastern portions
of the area by about nightfall. Any tornado threat seems to be
getting more confined to locations along and south of the Highway
84 corridor in the lower Pinebelt region where surface dewpoint
temperatures have reached the mid 60s. Behind the front, gradient
wind speeds are much tamer with a lull that should continue until
later tonight into early Wednesday morning when a strong cold
advection pattern will develop.

A limited wind threat graphic will be needed for Wednesday, and
considerable stratus will keep temperatures from climbing much
making for a chilly day, especially over northeast portions of the
area where readings will struggle to rise above 50. Wednesday
night will be the coldest of the week with lows dropping well into
the 30s at most locations, including the potential for a light
freeze over north central into northeast MS. Thereafter,
seasonably cool and dry conditions will continue Thu-Thu night
with significantly milder temperatures returning Friday in a
quickly developing warm advection pattern.

The weekend into early next week: The next significant shortwave
trough will approach the area as we begin the weekend and bring
our next rain chances Saturday/Saturday night. Given the increased
dominance from the polar stream, this system will not bring a
severe weather threat, and rainfall will be less than an a inch on
average. Temperatures will cool back down following the system,
but they shouldn't get much lower than climatological normals.
/EC/

&&

.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Mar 4 2025

The forecast remains on track with the biggest change to the
aviation forecast being the removal of wind shear. 850mb winds are
still forecast to be in the 65kt range, however; with surface
winds sustained of 25mph gusting to 45, we should remain just
outside the threshold for low-level wind shear. That being said
wind shear should warrant monitoring from aviators for the
daytime hours. Gusty south- southeast winds this morning will
shift to the south and increase to sustained around 25mph and
gusting upwards of 50 mph. Storms will move through the area from
west to east from around noon to 8 pm. Locally stronger wind gusts
are possible with storms./SAS/OAJ/

.PRELIMINARY POINT TEMPS/POPS...
Jackson       47  55  36  60 /  60   0   0   0
Meridian      49  55  35  60 / 100   0   0   0
Vicksburg     46  57  34  60 /  10   0   0   0
Hattiesburg   50  65  37  65 /  90   0   0   0
Natchez       47  60  36  63 /  10   0   0   0
Greenville    45  54  34  55 /  10   0   0   0
Greenwood     46  52  33  57 /  50   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.

&&

EC/OAJ

In the hours before

Local storm report, Mar 4, 5:55 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
555 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     Tstm Wnd Dmg     4 ESE Progress          31.51N 89.87W
03/04/2025                   Jefferson Davis    MS   Emergency Mngr

            A few trees down in the county.

&&

CE
Local storm report, Mar 4, 5:59 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
559 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Tstm Wnd Dmg     5 SE New Hebron         31.68N 89.92W
03/04/2025                   Jefferson Davis    MS   Emergency Mngr

            Tree down.

&&

CE
Local storm report, Mar 4, 6:08 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
608 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Non-Tstm Wnd Dmg Jayess                  31.36N 90.21W
03/04/2025                   Lawrence           MS   Broadcast Media

            Report of damage to metal structure.

&&

KP
Special weather statement, Mar 4, 6:12 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
612 PM CST Tue Mar 4 2025

MSZ030-031-039-050100-
Lowndes MS-Noxubee MS-Clay MS-
612 PM CST Tue Mar 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NOXUBEE...SOUTHEASTERN CLAY AND
LOWNDES COUNTIES THROUGH 700 PM CST...

At 611 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Aberdeen to near Bent Oak to near
Shuqualak. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Kolola Springs, Columbus AFB, Deerbrook, Columbus, and Paulette
  around 615 PM CST.
  Prairie Point and Caledonia around 620 PM CST.
  Bigbee Valley, Steens, and Cooksville around 625 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3293 8835 3293 8871 3337 8861 3368 8859
      3367 8849 3365 8851 3367 8846 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0011Z 269DEG 23KT 3380 8848 3338 8851 3294 8855

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

19
Local storm report, Mar 4, 6:14 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
614 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Non-Tstm Wnd Dmg West Point              33.60N 88.65W
03/04/2025                   Clay               MS   Broadcast Media

            Roof damage to roof at county jail.

&&

KP
Local storm report, Mar 4, 6:15 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
615 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Non-Tstm Wnd Dmg West Point              33.60N 88.65W
03/04/2025                   Clay               MS   Broadcast Media

            Corrects previous non-tstm wnd dmg report
            from West Point. Roof damage to roof at
            county jail.

&&

KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:02 PM CSTSevere Thunderstorm WarningJANForrest59 min
Mar 4, 6:12 PM CSTSpecial Weather StatementJANLowndes, Noxubee48 min
Mar 4, 9:54 PM CSTRiver Flood WarningJANLeake47 hr
Mar 5, 2:58 AM CSTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more15 hr

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.